Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 110, NWS Detroit, MI

October 14, 2012Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Oct 14, 2012, 7:03 PM EDT for Monroe County, Michigan. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 7:03 PM EDT (23:03 UTC)
Expired
Oct 14, 2012, 7:31 PM EDT
In force
28 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 77 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS53 KDTX 142303
SVRDTX
MIC115-150000-
/O.NEW.KDTX.SV.W.0110.121014T2303Z-121015T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
703 PM EDT SUN OCT 14 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 800 PM EDT

* AT 659 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR PETERSBURG...OR NEAR DUNDEE...AND MOVING
  NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AZALIA AROUND 710 PM EDT.
  MAYBEE AND SCOFIELD AROUND 715 PM EDT.
  CARLETON AROUND 720 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PETERSBURG...         MAYBEE...             IDA...
  DUNDEE...             CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4179 8377 4207 8377 4208 8376 4209 8329
      4207 8327 4207 8326 4205 8323 4203 8318
TIME...MOT...LOC 2303Z 224DEG 43KT 4194 8366
WIND...HAIL 60MPH 0.75IN

$$

BT
1 follow-up statement
663 
WWUS53 KDTX 142331
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
731 PM EDT SUN OCT 14 2012

MIC115-142340-
/O.CAN.KDTX.SV.W.0110.000000T0000Z-121015T0000Z/
MONROE MI-
731 PM EDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4179 8377 4207 8377 4208 8376 4209 8329
      4207 8327 4207 8326 4205 8323 4203 8318
TIME...MOT...LOC 2330Z 224DEG 43KT 4217 8335

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:44 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 14, 3:44 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN OCT 14 2012

.SHORT TERM... THIS AFTERNOON THROUGH TONIGHT

COVERAGE OF SHOWERS AND THUNDERSTORMS, RESPONDING TO AFTERNOON
BOUNDARY LAYER DESTABILIZATION OVER WESTERN LOWER MICHIGAN DOWN INTO
NORTHERN INDIANA, WILL SPREAD INTO OUR AREA DURING THE LATE
AFTERNOON. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE A
COMBINATION SURFACE HEATING PERMITTED BY AND MID LEVEL
DESTABILIZATION DUE TO THE DRY SLOT IS HELPING WITH SURFACE BASED
INSTABILITY. HOURLY MESOANALYSIS INDICATES SURFACE BASED CAPE
PUSHING ABOVE 500 J/KG IN SOUTHWEST LOWER MICHIGAN, THE LEVEL OF
INSTABILITY THAT SEEMS REQUIRED SO FAR TODAY FOR CONVECTION STRONG
ENOUGH TO BECOME ORGANIZED. CAPE IN THE 500 J/KG+ RANGE WILL MAKE
UPDRAFTS STRONG ENOUGH TO WITHSTAND THE STRONG LOW LEVEL WIND SHEAR
THAT WILL OTHERWISE CUT DOWN ANY STORMS OR RESULT IN LINES PARALLEL
TO THE SHEAR VECTOR. THE LOW TO MID LEVEL SHEAR PROFILE DOES
SUPPORT MINI SUPERCELL MODES OF CONVECTION EVOLVING INTO LINE
SEGMENTS WITH TIME AS MOST OF THE CAPE IS IN THE 0-3KM LAYER.
DAMAGING WIND WILL BE THE MAIN CONCERN FOR SEVERE WEATHER WITH WIND
SPEED AVERAGING 55 KNOTS IN THE 850 TO 700 MB LAYER IN THE WARM
SECTOR.

SEVERE WEATHER POTENTIAL WILL LINGER THROUGH THE EVENING BEFORE
DIMINISHING DUE TO THE LOSS OF INSTABILITY OR DUE TO THE COLD FRONT
JUST DRIVING ACTIVITY EASTWARD OUT OF THE AREA. THE COLD FRONT IS
SET TO PRESENT ITS OWN PROBLEMS AS IT LOOKS CAPABLE OF STRONG WIND
GUSTS BOTH ALONG AND IN THE COLDER AIR BEHIND THROUGH THE OVERNIGHT
HOURS. MATCHING UPSTREAM OBSERVATIONS WITH THE EVOLUTION OF THE
SURFACE PRESSURE FIELD MAKES BELIEVABLE MODEL DEPICTIONS OF A STRONG
DYNAMIC COMPONENT TO THE WIND SPEED ASSOCIATED WITH THE FRONT. THE
NAM OFFERS A 6-8 MB 3 HR PRESSURE RISE FOR A RESPECTABLE ISALLOBARIC
POP BEHIND THE FRONT. THIS ALONG WITH THE WELL MIXED BOUNDARY LAYER,
STRONG LOW LEVEL COLD ADVECTION, AND RESULTING LOW LEVEL SUBSIDENCE
INDICATED IN MODEL CROSS SECTIONS WILL BE A GOOD ENVIRONMENT FOR
WIND GUST TO 40 MPH. NO WIND HEADLINES OVER LAND AREAS BUT THIS WILL
BE MONITORED AS THE NIGHT PROGRESSES.

&&

.LONG TERM...MONDAY THROUGH NEXT WEEKEND

FAIRLY ACTIVE TRANSITIONAL FALL PATTERN LOOKS TO CONTINUE THROUGH
THE WEEKEND. THE CURRENT LOW PRESSURE SYSTEM WILL EXIT EASTWARD ON
MONDAY. A WEAKER SHORTWAVE WILL TRACK ACROSS THE NORTHERN LAKES ON
TUESDAY NIGHT WITH PRECIP BLEEDING SOUTHWARD INTO SE MI. THEN ON
THURSDAY A LARGE UPPER LOW WILL TRACK OVER THE GREAT LAKES REGION
BECOMING A SLOW MOVING CUTOFF LOW. THIS WILL LIKELY PRODUCE SEVERAL
ROUNDS OF SHOWERS THROUGH THE WEEKEND AS SEVERAL VORTICITY LOBES
ROTATE AROUND THE LOW.

THE SFC LOW CURRENTLY OVER THE CENTRAL GREAT LAKES WILL MOVE OVER SE
ONTARIO BY MONDAY MORNING WHICH WILL DRAG THE TRAILING DEFORMATION
ZONE THROUGH CENTRAL MI. WITH SUCH A STRONG LLJ IN THE WARM SECTOR
PRODUCING A VERY EFFICIENT MOIST CONVEYOR BELT OVER THE WARM FRONT
FEEDING INTO THE DEFORMATION ZONE. IN ADDITION...THE MID LEVEL
TROUGH AXIS WILL BE SLIDING OVER THE AREA AS WELL ADDING SOME BROAD
UPPER LEVEL SUPPORT TO THE SHOWERS. THE TROUGH WILL BECOME
NEGATIVELY TILTED AS A VORT MAX SHOOTS INTO THE TROUGH. THIS WILL
ALSO CAUSE THE TROUGH TO SLOW ITS EASTWARD PROGRESS. ALL THIS SHOULD
RESULT IN RAIN SHOWERS EARLY...GRADUALLY TAPERING OFF INTO THE
AFTERNOON. LOCATIONS TO THE NORTH WILL HAVE A BETTER CHANCE OF
GETTING THESE SHOWERS AS THE FORCING HAS...AND WILL CONTINUE TO
BE...STRONGER ACROSS MID MI.

TUESDAY AND WEDNESDAY WILL BE FAIRLY QUIET DAYS WITH SOME LOW END
POPS ONCE AGAIN CENTERED MORE ACROSS NORTHERN LOWER MI. THE LONG
WAVE PATTERN FLATTENS OUT TO A WEAKLY NW FLOW PATTERN WITH A LOW
AMPLITUDE SHORTWAVE EMBEDDED WITHIN. THE SHORTWAVE WILL TRACK ACROSS
NORTHERN MI AND THE U.P. BUT CANNOT RULE OUT SOME LIGHT SHOWERS OVER
THE AREA AS THE WARM FRONT LIFTS UP INTO THE WESTERN LAKES.
SOUTHERLY FLOW WILL AGAIN DEVELOP TUESDAY ALLOWING WAA ADVECTION AND
MOISTURE TRANSPORT AIDING THE SHOWER DEVELOPMENT. THE WAA WILL LEAD
TO TEMPS ONCE AGAIN INCREASING TO NEAR 70F ON WED.

NOTABLE CHANGES THEN OCCUR IN THE LONGWAVE PATTERN AS MODELS SHOW A
+140 KNOT JET STREAK ENTERING THE PACIFIC NW WHICH WILL CARVE A
LARGE UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS. THIS LARGE TROUGH
WILL DEEPEN AS IT TRACKS OVER THE GREAT LAKES THURSDAY AND INTO THE
WEEKEND. EARLY MODEL RUNS ALL SHOWED THIS BECOMING A CUTOFF LOW
WHICH WOULD HANG OVER THE GREAT LAKES THROUGH THE WEEKEND. CURRENT
RUNS ARE SUGGESTING IT WILL CUT OFF BUT NOT BECOME SO FAR REMOVED
FOR THE UPPER LEVEL JET THAT IT STALLS OUT...THUS MAY EXIT BY
SUNDAY. A LITTLE EARLY TO HANG YOUR HAT ON ANY MODEL TO MODEL
CHANGES SO WILL CONTINUE LOW CHANCE POPS THROUGH SUNDAY. THIS TO
ACCOUNT FOR THE POSSIBILITY THAT LOBES OF VORTICITY THAT USUALLY
ROTATE AROUND THE PARENT UPPER LOW MAY STILL LINGER OVER THE AREA.

&&

.MARINE...

GALE WARNINGS HAVE BEEN EXTENDED AND EXPANDED WITH THE AFTERNOON
FORECAST ISSUANCE AS ACTIVE MARINE CONDITIONS CONTINUE DUE TO BOTH
SHOWERS AND THUNDERSTORMS AND STRONG WINDS OVER THE REGION. DEEP LOW
PRESSURE WILL CONTINUE TO SUPPORT STRONG SOUTH WINDS SHIFTING TO
WEST DURING THE EVENING AND THEN NORTHWEST OVERNIGHT. THE STRENGTH
OF THE COLD FRONT WILL MAKE GALE FORCE WIND GUSTS LIKELY OVER ALL
MARINE AREAS EXCEPT THE MORE SHELTERED NEARSHORE WATERS OF SOUTHERN
LAKE HURON. OTHERWISE, MATCHING UPSTREAM OBSERVATIONS WITH THE
EVOLUTION OF THE SURFACE PRESSURE FIELD MAKES BELIEVABLE MODEL
DEPICTIONS OF A STRONG DYNAMIC COMPONENT TO THE WIND SPEED
ASSOCIATED WITH THE FRONT. THIS ALONG WITH INSTABILITY OVER THE WARM
LAKE WATER AND STRONG LOW LEVEL COLD ADVECTION WILL BE A GOOD
ENVIRONMENT FOR GALES THROUGH AT LEAST MONDAY MORNING AND INTO
MONDAY EVENING OVER THE OPEN WATERS OF LAKE HURON.

&&

.AVIATION...ISSUED 125 PM EDT SUN OCT 14 2012

//DISCUSSION...

EMBEDDED WITHIN THE ALREADY STRONG GRADIENT WIND TODAY WILL BE THE
POTENTIAL FOR ADDITIONAL ROUGH AVIATION WEATHER DUE TO CONVECTION.
EXPECT THE INCREASE IN COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS TO CONTINUE FROM SOUTHWEST LOWER INTO CENTRAL INDIANA
DURING THE MID AFTERNOON WITH ACTIVITY MOVING INTO SE MICHIGAN
DURING THE LATE AFTERNOON INTO EARLY EVENING. COVERAGE OF ACTUAL
LIGHTNING PRODUCING STORMS WILL BE GREATER IN THE DETROIT AREA
WITH THE BEST CHANCE AT METRO IN 21-24Z TIME WINDOW. TRENDS WILL
BE MONITORED TO THE NORTH FOR POSSIBLE LATER REFINEMENT.

AS THE UPPER LOW USHERS THE PRECIPITATION PATTERN EASTWARD, THE
STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM WILL SWEEP THROUGH THE
REGION DURING THE EVENING. UPSTREAM OBSERVATIONS SUPPORT THE LATEST
MODEL DATA THAT INDICATES THE FRONT WILL BE ABLE TO SUSTAIN GUSTS
TO 35 KNOTS AS THE WIND SHIFTS TOWARD THE WEST. COVERAGE OF
SHOWERS WILL TEND TO CONSOLIDATE IN THE MBS AREA DURING THE EARLY
OVERNIGHT AS THE LOW PRESSURE SYSTEM WRAPS UP OVER SOUTHERN
ONTARIO. THIS WRAP-AROUND MOISTURE WILL SETTLE TOWARD THE DETROIT
AREA DURING MONDAY MORNING UNDER A GENERAL MVFR CEILING.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORM TIMING DURING AFTERNOON AND
EVENING.

* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT THROUGH MONDAY
MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463...FROM MIDNIGHT
     MONDAY TO 10 PM MONDAY.

     SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 4 PM MONDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...UNTIL 10 PM MONDAY.

LAKE ST CLAIR...
     GALE WARNING...UNTIL 8 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...UNTIL 8 PM SUNDAY.

&&

SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 14, 4:25 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT SUN OCT 14 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-151000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
425 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD
FRONT APPROACHES THE AREA. SOME STORMS MAY BECOME SEVERE WITH WIND
GUSTS GREATER THAN 60 MPH. HAIL UP TO A HALF INCH WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS. STORMS WILL TRACK TO THE
NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY SPOTTER
REPORTS OF STRONGER WIND GUSTS WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-151000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
425 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD
FRONT APPROACHES THE AREA. SOME STORMS MAY BECOME SEVERE WITH WIND
GUSTS OF 60 MPH. HAIL UP TO A HALF INCH WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS. STORMS WILL TRACK TO THE NORTHEAST AT 45
MPH.

A GALE WARNING IS IN EFFECT FOR THE MICHIGAN WATERS OF LAKE ERIE...LAKE
ST CLAIR...AND ALL OF LAKE HURON EXCLUDING THE NEARSHORE WATERS
FROM PORT SANILAC TO PORT HURON WHICH ARE UNDER A SMALL CRAFT
ADVISORY. REFER TO THE LATEST MARINE FORECAST FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING FOR THE
OPEN WATERS OF LAKE HURON...OUTER SAGINAW BAY AND THE NEARSHORE
WATERS FROM PORT AUSTIN TO HARBOR BEACH. ALSO...A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON
FROM PORT SANILAC TO PORT HURON. REFER TO THE LATEST MARINE
FORECAST FOR MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY SPOTTER
REPORTS OF STRONGER WIND GUSTS WOULD BE GREATLY APPRECIATED.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Oct 14, 3:35 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT SUN OCT 14 2012

MIZ047-048-053-142030-
BAY-MIDLAND-SAGINAW-
335 PM EDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS 36 MILES SOUTHWEST OF COLEMAN...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS BY THE TIME THEY
REACH THE TRI CITIES REGION.

* THUNDERSTORMS WILL BE NEAR...
  OIL CITY BY 405 PM EDT...
  SANFORD AND COLEMAN BY 415 PM EDT...
  EDENVILLE BY 425 PM EDT...

A SECOND CLUSTER OF STORMS WAS LOCATED WEST OF LANSING ALSO MOVING
NORTHEAST AT 45 MPH. THIS ACTIVITY IS EXPECTED TO REACH SOUTHWEST
SAGINAW COUNTY AROUND 415 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORMS HAVE PASSED.

BT
Special weather statement, Oct 14, 3:51 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SUN OCT 14 2012

MIZ068-075-082-142045-
LENAWEE-LIVINGSTON-WASHTENAW-
351 PM EDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 16 MILES NORTHWEST OF HUDSON...MOVING
NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...WITH POTENTIAL FOR
AN INCREASE IN STRENGTH.

* THE THUNDERSTORM WILL BE NEAR...
  CHELSEA BY 420 PM EDT...
  GREGORY BY 425 PM EDT...
  PINCKNEY BY 430 PM EDT...
  HAMBURG BY 435 PM EDT...
  BRIGHTON BY 440 PM EDT...
  HARTLAND BY 445 PM EDT...

OTHER STORMS FARTHER SOUTH OVER INDIANA WILL LIKELY MOVE INTO
LENAWEE COUNTY AROUND 415 PM WITH 50 MPH WIND GUSTS ALSO POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORMS HAVE PASSED.

BT
Special weather statement, Oct 14, 5:24 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 PM EDT SUN OCT 14 2012

MIZ076-083-142230-
MONROE-WAYNE-
524 PM EDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
LIVONIA TO 6 MILES NORTHWEST OF DUNDEE...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS NEAR 40 MPH...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MAYBEE BY 530 PM EDT...
  MONROE BY 535 PM EDT...
  CARLETON BY 540 PM EDT...
  FLAT ROCK AND BELLEVILLE BY 550 PM EDT...
  TRENTON AND ROMULUS BY 555 PM EDT...
  TAYLOR AND GROSSE ILE BY 600 PM EDT...
  WYANDOTTE BY 605 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BT
Special weather statement, Oct 14, 6:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT SUN OCT 14 2012

MIZ068-069-075-076-082-083-142345-
LENAWEE-LIVINGSTON-MONROE-OAKLAND-WASHTENAW-WAYNE-
618 PM EDT SUN OCT 14 2012

...ANOTHER ROUND OF GUSTY SHOWERS AND THUNDERSTORMS...

AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES WEST OF CHELSEA TO 12 MILES SOUTH OF MORENCI...MOVING
NORTHEAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.

THE PATTERN IS EXPECTED TO REACH EASTERN OAKLAND COUNTY AND DOWNTOWN
DETROIT AROUND 730 PM.

THE WIND GUSTS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BT
Special weather statement, Oct 14, 6:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT SUN OCT 14 2012

MIZ047-048-053-060-061-150000-
BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE-
627 PM EDT SUN OCT 14 2012

...ANOTHER ROUND OF GUSTY SHOWERS AND THUNDERSTORMS THIS EVENING...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
SANFORD TO ALMA...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS
ACTIVITY.

THE INITIAL CLUSTER IN THE TRI CITIES WILL EXIT TO THE NORTHEAST BY
700 PM...BUT WILL BE FOLLOWED BY A LINE THAT WILL EXTEND DOWN TO THE
FLINT AREA. THIS LINE IS EXPECTED TO ARRIVE BETWEEN 700 AND 730 PM
AND SWEEP QUICKLY THROUGH THE REGION.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:19 AM EDTGale WarningDTX40 hr
Oct 14, 4:19 AM EDTSmall Craft AdvisoryDTX13 hr
Oct 14, 4:16 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw59 min
Oct 14, 4:18 PM EDTSevere Thunderstorm WarningDTXLenawee57 min
Oct 14, 4:51 PM EDTSevere Thunderstorm WarningDTXOakland36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.